Alert archive / New York / Winter Storm Warnings in 2011
Winter Storm Warning 10, NWS Binghamton, NY
NWS Binghamton, NY issued this winter storm warning at Dec 7, 2011, 2:44 PM EST for Delaware County, New York. It took effect at Dec 7, 2011, 7:00 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2011, 2:44 PM EST (19:44 UTC)
- In effect from
- Dec 7, 2011, 7:00 PM EST
- Expired
- Dec 8, 2011, 2:58 AM EST
- In force
- 8 hr
- Issued by
- NWS Binghamton, NY
County Delaware County, NY
The radar
The Binghamton radar (KBGM), 84 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
276 WWUS41 KBGM 071944 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 244 PM EST WED DEC 7 2011 ...HEAVY WET SNOW DEVELOPING DURING THE LATE AFTERNOON AND EARLY EVENING HOURS... NYZ057-081200- /O.UPG.KBGM.WW.Y.0015.111207T2100Z-111208T1200Z/ /O.NEW.KBGM.WS.W.0010.111208T0000Z-111208T1200Z/ DELAWARE- INCLUDING THE CITIES OF...WALTON...DELHI 244 PM EST WED DEC 7 2011 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...DELAWARE COUNTY NEW YORK. * HAZARDS...HEAVY SNOW. * ACCUMULATIONS...RANGING FROM AROUND 6 INCHES AT LOWER ELEVATIONS TO 8 OR 10 INCHES AT HIGHER ELEVATIONS. * TIMING...RAIN WILL CHANGE TO SNOW BY EARLY EVENING... WITH SNOW CONTINUING THROUGH TONIGHT... HEAVY AT TIMES. THE SNOW WILL END BEFORE DAYBREAK THURSDAY. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * WINDS...NORTHWEST 10 TO 20 MPH. * IMPACTS...HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR ARE OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ045-046-055-056-081200- /O.CON.KBGM.WW.Y.0015.111207T2100Z-111208T1200Z/ CHENANGO-OTSEGO-TIOGA-BROOME- INCLUDING THE CITIES OF...NORWICH...ONEONTA...COOPERSTOWN... OWEGO...BINGHAMTON 244 PM EST WED DEC 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * LOCATIONS...PORTIONS OF NEW YORK'S SOUTHERN TIER. * HAZARDS...HEAVY WET SNOW. * ACCUMULATIONS...RANGING FROM 2 OR 3 INCHES AT LOWER ELEVATIONS TO AROUND 6 INCHES AT HIGHEST ELEVATIONS. * TIMING...A MIX OF RAIN AND SNOW WILL CHANGE TO ALL SNOW THROUGH EARLY THIS EVENING. THE SNOW WILL END AFTER MIDNIGHT. * TEMPERATURES...IN THE LOWER 30S. * WINDS...NORTHWEST 5 TO 15 MPH. * IMPACTS...TREACHEROUS TRAVEL CONDITIONS. ELEVATED SECTIONS OF ROUTE 17...ALONG WITH INTERSTATES 81...86...AND 88...ARE LIKELY TO BE SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ062-PAZ038>040-043-044-047-048-072-081200- /O.CON.KBGM.WW.Y.0015.111208T0000Z-111208T1200Z/ SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...MONTICELLO...TOWANDA...SAYRE... MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE...HAZLETON... MILFORD...HONESDALE 244 PM EST WED DEC 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... * LOCATIONS...NORTHEAST PENNSYLVANIA AND SULLIVAN COUNTY NEW YORK. * HAZARDS...HEAVY WET SNOW. * ACCUMULATIONS...RANGING FROM 2 OR 3 INCHES AT LOWEST ELEVATIONS TO AROUND 6 INCHES AT HIGHER ELEVATIONS. * TIMING...RAIN WILL CHANGE TO SNOW LATE THIS AFTERNOON NEAR THE NEW YORK BORDER... AND BY LATE THIS EVENING IN THE WYOMING AND DELAWARE VALLEYS IN PENNSYLVANIA... INCLUDING LOWER ELEVATIONS IN SULLIVAN COUNTY. SNOW WILL END AFTER MIDNIGHT. * TEMPERATURES...IN THE LOWER 30S. * WINDS...NORTHWEST 10 TO 20 MPH. * IMPACTS...TREACHEROUS TRAVEL CONDITIONS. ELEVATED SECTIONS OF ROUTE 17...ALONG WITH INTERSTATES 80...81...84...86...380... AND 476 ARE LIKELY TO BE SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MSE
2 follow-up statements
160 WWUS41 KBGM 080245 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 945 PM EST WED DEC 7 2011 ...HEAVY WET SNOW DEVELOPING DURING THE LATE AFTERNOON AND EARLY EVENING HOURS... NYZ055-PAZ038-080345- /O.CAN.KBGM.WW.Y.0015.000000T0000Z-111208T1200Z/ TIOGA-BRADFORD- INCLUDING THE CITIES OF...OWEGO...TOWANDA...SAYRE 945 PM EST WED DEC 7 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WINTER WEATHER ADVISORY. WHILE SOME LIGHT SNOW SHOWERS ARE STILL POSSIBLE TONIGHT...THE MAIN LINE OF THE HEAVIEST SNOW HAS SHIFTED EASTWARD AND IS EXPECTED TO CONTINUE TO MOVE EAST THROUGH THE OVERNIGHT HOURS. $$ NYZ057-081200- /O.CON.KBGM.WS.W.0010.000000T0000Z-111208T1200Z/ DELAWARE- INCLUDING THE CITIES OF...WALTON...DELHI 945 PM EST WED DEC 7 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * LOCATIONS...DELAWARE COUNTY NEW YORK. * HAZARDS...HEAVY SNOW. * ACCUMULATIONS...RANGING FROM AROUND 6 INCHES AT LOWER ELEVATIONS TO 8 OR 10 INCHES AT HIGHER ELEVATIONS. * TIMING...SNOW CONTINUING THROUGH TONIGHT... HEAVY AT TIMES. THE SNOW WILL END BEFORE DAYBREAK THURSDAY. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * WINDS...NORTHWEST 10 TO 20 MPH. * IMPACTS...HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR ARE OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ045-046-056-081200- /O.CON.KBGM.WW.Y.0015.000000T0000Z-111208T1200Z/ CHENANGO-OTSEGO-BROOME- INCLUDING THE CITIES OF...NORWICH...ONEONTA...COOPERSTOWN... BINGHAMTON 945 PM EST WED DEC 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * LOCATIONS...PORTIONS OF NEW YORK'S SOUTHERN TIER. * HAZARDS...HEAVY WET SNOW. * ACCUMULATIONS...RANGING FROM 2 OR 3 INCHES AT LOWER ELEVATIONS TO AROUND 7 INCHES AT HIGHEST ELEVATIONS. * TIMING...THE SNOW WILL END AFTER MIDNIGHT. * TEMPERATURES...IN THE LOWER 30S. * WINDS...NORTHWEST 5 TO 15 MPH. * IMPACTS...TREACHEROUS TRAVEL CONDITIONS. ELEVATED SECTIONS OF ROUTE 17...ALONG WITH INTERSTATES 81...86...AND 88...ARE LIKELY TO BE SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ062-PAZ039-040-043-044-047-048-072-081200- /O.CON.KBGM.WW.Y.0015.000000T0000Z-111208T1200Z/ SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...MONTICELLO...MONTROSE...TUNKHANNOCK... SCRANTON...WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 945 PM EST WED DEC 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * LOCATIONS...NORTHEAST PENNSYLVANIA AND SULLIVAN COUNTY NEW YORK. * HAZARDS...HEAVY WET SNOW. * ACCUMULATIONS...RANGING FROM 2 OR 3 INCHES AT LOWEST ELEVATIONS TO AROUND 7 INCHES AT HIGHER ELEVATIONS. * TIMING...THE SNOW WILL END AFTER MIDNIGHT. * TEMPERATURES...IN THE LOWER 30S. * WINDS...NORTHWEST 10 TO 20 MPH. * IMPACTS...TREACHEROUS TRAVEL CONDITIONS. ELEVATED SECTIONS OF ROUTE 17...ALONG WITH INTERSTATES 80...81...84...86...380... AND 476 ARE LIKELY TO BE SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
844 WWUS41 KBGM 080758 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 258 AM EST THU DEC 8 2011 NYZ057-080900- /O.CAN.KBGM.WS.W.0010.000000T0000Z-111208T1200Z/ DELAWARE- INCLUDING THE CITIES OF...WALTON...DELHI 258 AM EST THU DEC 8 2011 ...WINTER STORM WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELED THE WINTER STORM WARNING. STEADY ACCUMULATING SNOWS HAVE MOVED OUT OF THE AREA AND THE WINTER STORM WARNING HAS BEEN CANCELED. UNTREATED SURFACES WILL BE SLIPPERY THROUGH MID MORNING DUE TO BELOW FREEZING TEMPERATURES. $$ NYZ045-046-056-062-PAZ039-040-043-044-047-048-072-080900- /O.CAN.KBGM.WW.Y.0015.000000T0000Z-111208T1200Z/ CHENANGO-OTSEGO-BROOME-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...NORWICH...ONEONTA...COOPERSTOWN... BINGHAMTON...MONTICELLO...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 258 AM EST THU DEC 8 2011 ...WINTER WEATHER ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELED THE WINTER WEATHER ADVISORY. STEADY ACCUMULATING SNOWS HAVE MOVED OUT OF THE AREA AND THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. UNTREATED SURFACES WILL BE SLIPPERY THROUGH MID MORNING DUE TO BELOW FREEZING TEMPERATURES. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this winter storm warning went out at Dec 7, 2:07 PM EST, 37 minutes earlier.
Area forecast discussion, Dec 7, 2:07 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
207 PM EST WED DEC 7 2011
.SYNOPSIS...
RAIN WILL PERSIST MOST OF THE DAY WEDNESDAY...AS MOISTURE
CONTINUES TO RIDE UP A SLOW MOVING FRONTAL BOUNDARY...JUST SOUTH
OF THE REGION. RAIN WILL CHANGE TO SNOW BY THIS EVENING...AS
COLDER AIR GETS DRAWN INTO THE AREA...ASSOCIATED WITH A DEVELOPING
EAST COAST STORM. SEVERAL INCHES OF SNOW COULD FALL IN MANY
LOCALES...WITH THE HIGHEST TOTALS OCCURRING OVER THE WESTERN CATSKILLS
AND THE POCONO MOUNTAINS. THE STORM WILL QUICKLY MOVE OUT TO SEA
BY EARLY THURSDAY...WITH SNOW COMING TO AN END.
&&
.NEAR TERM /THROUGH THURSDAY/...
UPDATED AT NOON... HAVE MADE A FEW TWEAKS TO THE FORECAST BASED ON
LATEST TRENDS AND GUIDANCE. ONE THING THAT WAS CHANGED WAS TO ADD
A LITTLE MORE SNOW TO THE SOUTHEASTERN PART OF THE AREA...
PARTICULARLY OVER SULLIVAN COUNTY WHERE EXPECT OVERNIGHT
ACCUMULATIONS IN THE 2 TO 4 INCH RANGE AROUND MONTICELLO AFTER THE
CHANGE OVER AROUND 03Z. MADE A FEW OTHER MINOR TWEAKS TO THE SNOW
FORECAST. IN ADDITION... WE'RE STARTING TO GET SOME REPORTS OF
SNOW FLAKES MIXING IN WITH THE RAIN AT HIGHER ELEVATIONS AND HAVE
UPDATED THE TIMING IN THE GRIDS TO ACCOUNT FOR THAT AS WELL.
PREVIOUS DISCUSSION BELOW.
UPDATED AT 1045 AM... CURRENT FORECAST APPEARS TO BE ON TRACK.
RADAR LOOPS SHOW ONE BATCH OF RAIN MOVING ACROSS THE SOUTHERN HALF
OF THE CWA THIS MORNING... THEN A BREAK OVER NORTHWEST PA. HOWEVER
RAIN IS BEGINNING TO EXPAND NORTHWARD ACROSS WV AND THIS WILL
OVERSPREAD PA LATER THIS AFTERNOON. COLD AIR IS FILTERING
SOUTHEAST VERY SLOWLY ACROSS NY/PA... WITH A FEW OBSERVATIONS
INDICATING SOME LIGHT SNOW NOW AT DKK IN FAR WESTERN NY AS WELL AS
CENTRAL OHIO. NO SNOW REPORTED YET IN OUR AREA... HOWEVER EXPECT
THAT THE COLD AIR WILL MOVE IN MORE RAPIDLY LATER THIS AFTERNOON
AS LOW PRESSURE BEGINS TO DEEPEN ALONG THE MID- ATLANTIC COAST.
LATEST TRENDS AND ALL MODEL GUIDANCE INDICATE A BIG SURGE IN
PRECIPITATION COVERAGE SPREADING NORTH TO COVER THE ENTIRE AREA BY
EARLY THIS EVENING... HOWEVER LATEST GUIDANCE CONTINUES TO
INDICATE THAT AREAS NORTH AND WEST OF SYR WILL ONLY SEE LIGHT
PRECIPITATION.
LATEST MESO-SCALE MODEL RUNS ARE IN GOOD AGREEMENT WITH EACH OTHER
AND WITH PREVIOUS RUNS RESULTING IN INCREASED CONFIDENCE IN A
TRICKY PTYPE FORECAST SCENARIO. NAM/RUC FORECAST SOUNDINGS
INDICATE SOME MIXING WITH SNOW OVER HIGHER TERRAIN THIS AFTERNOON
ACROSS SOUTHERN NY... THEN A CHG TO ALL SNOW EARLY THIS EVENING.
MEANWHILE FORECAST SOUNDINGS INDICATE A MIX OF LIGHT RAIN AND SNOW
OVER SYR LATE THIS AFTERNOON BECOMING ALL SNOW BY EARLY EVENING.
FINALLY SOUNDINGS INDICATE ALL RAIN ACROSS NE PA INTO THIS
EVENING... CHANGING TO SNOW BETWEEN 00Z AND 04Z... FIRST AT HIGHER
ELEVATIONS. PRECIPITATION INTENSITY WILL LIKELY PLAY A ROLE IN
P-TYPE THROUGH ABOUT 23Z WITH CHG TO ALL SNOW OCCURING WHERE
MODERATE PRECIPITATION DEVELOPS. ELEVATION WILL ALSO CERTAINLY
PLAY A ROLE WITH VALLEY LOCATIONS LIKELY CHANGING OVER 1 TO 3
HOURS AFTER HIGHER ELEVATIONS.
SOME INTERESTING BANDED FEATURES SHOWING UP ON THE HRRR
REFLECTIVITY MODEL RUNS COULD VERIFY AS STRONG FGEN COMBINES WITH
REDUCED STABILITY OVER NORTHERN NY/NORTHERN PA THIS EVENING. THESE
COULD PRODUCE A FEW HOURS OF HEAVY SNOW WITH RAPID FREEZING AND
HAZARDOUS TRAVEL.
BASED ON THE ABOVE REASONING HAVE MADE FEW CHANGES TO THE CURRENT
FORECAST. PREVIOUS DISCUSSION IS BELOW.
UPDATED AS OF 430 AM WED... LARGE AREA OF PCPN SPREADING INTO THE
FA ATTM...AS COOLING CLOUD TOPS SHOWN ON SAT IMAGERY ACRS THE MID-
ATL AND NERN STATES...HERALD THE LEADING EDGE OF STGR FORCING. NWP
CONSENSUS INDICATES THE STEADIEST PCPN TODAY WILL GENERALLY OCCUR
S AND E OF AN KELM-CORTLAND-KUCA LN...AND THIS SEEMS TO MATCH WELL
WITH THE LATEST RADAR TRENDS.
AREAS OF LOCALLY DENSE FOG CONTINUE EARLY THIS MRNG...MOSTLY OVER
THE HIGHER TERRAIN...AND AN SPS HAS BEEN ISSUED TO COVER THIS HAZARD.
SFC TEMPS SHOULD HOLD ABT STEADY THIS MRNG...THEN BEGIN TO FALL
SLOWLY DURG THE AFTN. WE UTILIZED A BLEND OF THE DIFFERENT MESO
DATASETS (ARW/NMM/LAMP/LAV) TO COVER THIS TREND.
BLYR TEMPS SHOULD COOL ENOUGH FOR A RA/SN MIX TO DEVELOP ACROSS
THE HIGHER TERRAIN OF THE TWIN TIERS BY 18-21Z...WITH SNOW
GRADUALLY BECOMING MORE PREVALENT AFTER 21Z. FARTHER S...NAMELY
ACRS THE WYO/LACK VLYS AND SECTIONS OF THE POCONOS...PCPN SHOULD STAY ALL
LIQUID THROUGH 00Z.
MODEL AGREEMENT IS NOW QUITE GOOD ON THE EVOLUTION OF A DYNAMIC
SRN STREAM WV...WHICH FUELS DEVELOPMENT OF AN E COAST CYCLONE
TONIGHT FM THE MID-ATL COAST...TO E OF LONG ISL. THIS UPPER-LVL WV IS
SEEN QUITE WELL ON THE DT...AND IS ACCOMPANIED BY GOOD MID-LVL
FGEN...AND SYMMETRIC INSTAB. IT NOW APPEARS THAT ROUGHLY THE SERN
HALF OF THE CWA WILL BE IMPACTED ENOUGH FROM THIS SYSTEM TO
WARRANT A WINTER WX ADVSY. FORCED LIFT AND MOIST AVAILABILITY
WOULD SEEM TO BE NO PROBLEM FOR THIS SYSTEM...GIVEN ALL THE ABV
MENTIONED ATTRIBUTES...AND A WIDE OPEN GOMEX. THUS...MDL QPF AMTS
OF 0.5-1.5" LIQUID FROM 18Z TDY-12Z THU LOOK BELIEVABLE. WHAT'S
MUCH TRICKIER IS HOW BLYR TEMPS WILL RESPOND...AND HOW QUICKLY THE RA
TO SN TRANSITION OCCURS. WE THINK THIS TRANSITION WILL HAPPEN FAST
ENOUGH (21Z-02Z) TO JUSTIFY THE ADVSY...WITH DYNAMIC COOLING FROM
STG ASCENT HELPING THE CAUSE. EVEN SO...ACCUMS WILL LIKELY VARY
WIDELY...WITH SOME OF THE VLYS ONLY SEEING ARND 1"...AND SOME OF
THE HIGHER TERRAIN AREAS PUSHING 8-10". THE WYO/LACK VLYS...AND
AREAS OF SRN SULL/ERN PIKE CNTYS WILL LIKELY TAKE THE LONGEST TO
GO COMPLETELY OVER TO SNOW (PERHAPS 03-05Z).
DESPITE BEING DYNAMIC IN NATURE...THIS STORM IS ALSO FAST
MOVG...AND AS SUCH PCPN SHOULD CUT OFF FROM SW TO NE IN THE 08-12Z
TIME FRAME THU. OTHER THAN SOME WEAK LE -SHSN IN OUR FAR NRN
ZNS...THU LOOKS DRY FROM THIS VANTAGE PT.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
UPDATED AS OF 430 AM WED... THURSDAY NIGHT LOOKS QUIET FOR THE MOST PART,
BUT CDFNT APRCNG FROM THE WES TWILL SPREAD CLDS ACRS THE RGN AND
PSBLY SCT -SHSN TWDS DAYBREAK FRIDAY ACRS PORTIONS OF THE CNTRL
SRN TIER AND FINGER LAKES. RETAINED CHC POPS ON FRIDAY AND FRIDAY
NGT FOR SCT -SHSN DUE TO FROPA OR LAKE INFLUENCES ACRS CNTRL
NY...WITH ONLY SLGT CHC ACRS NE PA DURING THIS PD. TEMPS CLOSE TO
MOS GUIDANCE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
EXTENDED PERIOD LOOKS REALLY QUIET AS A FLAT RIDGE RESIDES OVER
THE NORTHEAST. SATURDAY NIGHT, LINGERING LAKE EFFECT SNOW IS
POSSIBLE OVER NRN ONEIDA COUNTY BEFORE LOW LEVEL FLOW BACKS
ENOUGH TO LIFT NORTH OF REGION. SUNDAY THROUGH TUESDAY, SFC HIGH
PRESSURE WILL STRETCH ALONG THE EASTERN SEABOARD PROVIDING A
RELATIVELY MILD SOUTHWEST FLOW. SUNDAY THROUGH TUESDAY WILL BE DRY
WITH TEMPS SLIGHTLY ABOVE SEASONAL LEVELS. AN UPPER LEVEL TROF
MOVING THROUGH THE GREAT LAKES TUESDAY NIGHT AND WEDNESDAY WILL
BRING THE CHANCE FOR SNOW/RAIN SHOWERS.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SURFACE LOW PRES IN THE MID ATLANTIC REGION WILL TRACK NORTHEAST
OFF THE SOUTHERN NEW JERSEY COAST THIS EVENING TO COASTAL MAINE BY
DAYBREAK. IFR CONDITIONS WILL CONTINUE THROUGH 06Z WITH
OCCASIONAL LIFR/VLIFR AT KBGM/KITH. AT THE NEW YORK TERMINALS A
RAIN/SNOW MIX WILL CHANGE TO ALL SNOW BY LATE AFTERNOON.
CHANGEOVER WILL BEGIN IN THE HIGHER ELEVATIONS FIRST. AT KAVP,
MVFR CONDITIONS IN LIGHT RAIN WILL CONTINUE UNTIL 03Z THEN CHANGE
TO SNOW WITH IFR CONDITIONS. AFTER 06Z CONDITIONS WILL IMPROVE TO
MVFR/VFR. ON THURSDAY, MVFR CIGS AND OCCASIONAL FLURRIES WILL OCCUR
AT KRME/KSYR WITH GENERALLY VFR CIGS ELSEWHERE.
NORTHERLY WIND AROUND 5-8 KNOTS WILL SHIFT TO THE W/NW AFTER 06Z
AND INCREASE TO AROUND 10-12 KNOTS. BY MID MORNING THURSDAY
NORTHWEST WINDS AT 12-15 KNOTS WITH GUSTS AROUND 25 KNOTS.
OUTLOOK...
THURSDAY NIGHT...VFR.
FRI...MVFR IN SNOW SHWRS PRIMARILY FOR CENTRAL NY.
SAT...VFR EXCEPT OCNL MVFR IN SNOW SHWRS FOR KRME/KSYR.
SUN/MON...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY FOR PAZ038>040-043-044-047-048-072.
NY...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY FOR NYZ062.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THURSDAY FOR NYZ045-046-
055>057.
&&
SYNOPSIS...MLJ
NEAR TERM...MLJ/MSE
SHORT TERM...
LONG TERM...RRM
AVIATION...RRMHazardous weather outlook, Dec 7, 4:37 AM EST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 437 AM EST WED DEC 7 2011 NYZ009-015>018-022>025-036-037-044-080945- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 437 AM EST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ038>040-043-044-047-048-072-080945- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 437 AM EST WED DEC 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT SNOW SPOTTERS ARE ENCOURAGED TO FORWARD SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. NYZ045-046-055>057-080945- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- 437 AM EST WED DEC 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT SNOW SPOTTERS ARE ENCOURAGED TO FORWARD SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. MJ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 4:33 AM EST | Winter Weather Advisory | BGM | Broome, Chenango, Delaware, Otsego, Sullivan, Tioga | 22 hr |
Nearby
Winter Storm Warnings in New York, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.